MAUDE Adverse Event Report: IMMUCOR, INC. IMMULINK; BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES

IMMUCOR, INC. IMMULINK; BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES
Model Number IMMULINK VERSION 2.2.0.17
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 a customer in new zealand reported that immulink transmitted the incorrect result to the lis.Customer reports that they have an lis system that recycles/reuses sample identifiers (sample code) for the barcodes on the specimen tubes.
 
Additional Manufacturer Narrative
The main cause is the reuse of sample identification for multiple patients.This is an lis design decision, as immucor has no control over the sample barcodes used to identify samples.Immulink has a feature intended to allow for the reuse of sample barcodes, in which a reused sample barcode id should be treated as a new sample.Immulink gives the newer sample a new internal sample identifier to manage the results separately.In the release of immulink version 2.2, an update to result processing was made to improve performance.During this update, an inadvertent change was made that impacted the duplicate sample barcode feature where immulink is failing to upload the results to the correct internal assigned id and if auto-export is enabled, the incorrect result can be sent.The specific configuration is provided below.The issue is limited to the 2.2.0.17 release of immulink and the customer configuration must include both of the following: 1.Customer must be reusing sample barcode identifier.2.Immulink must be configured to auto-export.For example, if immulink is not configured to auto-export, there will be no transmission from immulink with the wrong result information.We are only aware of the (b)(6) customer configured in this manner.We do have a few customers where sample identifiers are reused, but auto-export is not enabled for those customers.Immucor has developed a patch and we are working on releasing.Our plan is to update all 2.2.0.17 customers with the patch.The internal immucor reference for this event is (b)(4).

Brand Name
IMMULINK
Common Device Name
BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer Contact
howard yorek
3130 gateway drive
po box 5625
norcross, GA 30091-5625
6784184738
MDR Report Key15499780
Report Number1034569-2022-00014
Device Sequence Number20356029
Product Code MMH
UDI-Device Identifier10888234001034
UDI-Public10888234001034
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
BK150333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULINK VERSION 2.2.0.17
Device Catalogue Number0064336
Device Lot Number119584
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Initial Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown